Alert archive / Washington / Flash Flood Watches in 2025
Flash Flood Watch 2, NWS Spokane, WA
NWS Spokane, WA issued this flash flood watch at Jul 31, 2025, 7:41 PM PDT for 6 counties in Washington; Nez Perce County, Idaho. It took effect at Aug 1, 2025, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2025, 7:41 PM PDT (02:41 UTC)
- In effect from
- Aug 1, 2025, 11:00 AM PDT
- Expired
- Aug 1, 2025, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Nez Perce County, ID, Asotin County, WA, Chelan County, WA, Ferry County, WA, Garfield County, WA, Okanogan County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 57 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 2741 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at Jul 31, 5:11 PM PDT, 2 hours 30 minutes earlier. Its key messages:
- Scattered, wet and dry thunderstorms through the afternoon and scattered, wet thunderstorms on Friday.
- Heavy rainfall, hail, gusty winds and lightning main threats for the afternoons today and Friday.
Area forecast discussion, Jul 31, 5:11 PM PDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
511 PM PDT Thu Jul 31 2025
.KEY MESSAGES...
- Scattered, wet and dry thunderstorms through the afternoon
and scattered, wet thunderstorms on Friday.
- Heavy rainfall, hail, gusty winds and lightning main threats
for the afternoons today and Friday.
&&
.SYNOPSIS...
Scattered showers and thunderstorms will continue through
tonight. Friday will be similar to Thursday but begin to trend
cooler. Showers and cooler weather expected through the start of
next week.
&&
.DISCUSSION...
Tonight through Friday: The shortwave will continue to press
North and the region will begin to stabilize behind it overnight.
Nocturnal instability can still be strong overnight to bring
isolated thunderstorms as Surface Based Cape continues to be a
couple hundred of Joules. A cooling trend starts Friday with
highs being around 10 degrees cooler. It will keep the
instability lower than Thursday. By Friday afternoon, the
threat increases again throughout the region, with the axis of
the shortwave lifting directly across the region. The best
chance Thunderstorm chances Friday will be greatest in northeast
Washington and north Idaho (40-60% chance). Heading into the
evening the chances start to wane from the southwest and the
higher potential shifts toward the northeast mountains
overnight.
A red flag warning out from through 8 PM Thursday for abundant
lightning in portions of central and northern WA. A mix of wet
and dry thunderstorms combined with dry fuels may lead to new
fire starts and the gusty outflow winds may cause rapid fire
spread. The expected QPF has increased from previous runs. It
has possible rates of an inch an hour. It is creating flash
flood potential for the area burn scars over Northern
Washington. The Burn Scar flash flood watch will continue
through the evening. /JDC
Saturday to Wednesday: The area remains unsettled throughout
the period. Another weak shortwave shifts across the region
Saturday into Sunday, keeping the threat of showers and some
t-storms over some of the region. The best potential will be
over the north and eastern CWA, with only limited chances
elsewhere. PWATs drop to around 60-100% of normal, so the
potential for heavier rain will be less. Additional shortwaves
move in between Monday and Wednesday, the most potent of which
looks to come by around late Monday/early Tuesday. Some moisture
comes in with it, but the better instability is on the fringes
of the CWA. Overall the best chances will be around the
mountains these periods, but we will have to watch that stronger
shortwave should it track further north or have more
instability. Temperatures will be closer to normal Saturday and
Sunday with 80s to mid-90s, then drop below normal for Monday to
Wednesday, with upper 70s and 80s. Wind will be occasionally
breezy in the afternoon/evening with gusts near 15-20 mph and
locally higher near the Cascade gaps in the evenings. Overall
however wind and RH values are expected to be above any critical
fire weather thresholds. /Solveig
&&
.AVIATION...
00Z TAFS: The primary aviation concern through the 24hr TAF
period will be scattered showers and thunderstorms with high
bases producing gusty and erratic wind gusts. Under precip
cores, frequent lightning and hail are also possible.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in high based cells with largely VFR cigs through the TAF
period. Low confidence for individual timing of thunderstorms,
wind direction, and wind gusts each hour. 30-40% chance for
local MVFR from reduced visibility under rain/hail cores.
&&
.Preliminary Point Temps/PoPs...
Spokane 63 85 62 88 60 88 / 40 40 50 30 10 10
Coeur d'Alene 63 86 62 86 59 87 / 50 50 60 40 10 10
Pullman 58 81 57 85 54 85 / 60 40 40 20 10 10
Lewiston 70 91 67 94 65 93 / 60 50 40 20 0 10
Colville 53 87 53 86 51 87 / 40 50 60 50 10 10
Sandpoint 58 82 57 81 55 85 / 40 60 70 60 20 10
Kellogg 64 81 64 82 61 84 / 50 60 60 50 10 10
Moses Lake 66 90 62 93 58 90 / 40 30 20 10 0 0
Wenatchee 71 90 67 92 65 90 / 40 40 20 10 0 10
Omak 67 91 65 93 63 92 / 40 50 50 20 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Red Flag Warning until 8 PM PDT this evening for Colville
Reservation (Zone 702)-East Portion of North Cascades
National Park/Lake Chelan National Recreation Area (Zone
697)-East Washington Central Cascades (Zone 696)-East
Washington North Cascades (Zone 698)-Methow Valley (Zone
704)-Okanogan Highlands and Kettle Mountains (Zone 699)-
Okanogan Valley (Zone 703).
Flash Flood Watch until 8 PM PDT this evening for Northeast
Mountains-Okanogan Highlands-Okanogan Valley-Western
Okanogan County.
ID...None.
&&In the hours before
Special weather statement, Jul 31, 4:50 PM PDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Spokane WA
450 PM PDT Thu Jul 31 2025
WAZ037-010015-
Northeast Mountains WA-
450 PM PDT Thu Jul 31 2025
...Strong thunderstorms will impact portions of northeastern Spokane
and southeastern Pend Oreille Counties through 515 PM PDT...
At 449 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 10 miles northeast of Deer Park, or 18 miles southwest
of Priest River. These storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Newport, Cusick, Diamond Lake, Elk, Bead Lake Campground, South
Skookum Lake Campground, Sacheen Lake, Browns Lake Campground, Usk,
and Dalkena.
This includes U.S. Highway 20 in Washington between mile markers 419
and 436.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4794 11705 4797 11734 4829 11749 4833 11732
4844 11724 4847 11706
TIME...MOT...LOC 2349Z 163DEG 3KT 4807 11727
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
VTSpecial weather statement, Jul 31, 5:15 PM PDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Spokane WA
515 PM PDT Thu Jul 31 2025
WAZ037-010045-
Northeast Mountains WA-
515 PM PDT Thu Jul 31 2025
...A strong thunderstorm will impact portions of east central Stevens
and central Pend Oreille Counties through 545 PM PDT...
At 515 PM PDT, Doppler radar was tracking a strong thunderstorm 20
miles west of Nordman, or 37 miles northwest of Priest River. This
storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Lost Creek and Tiger.
This includes U.S. Highway 20 in Washington between mile markers 383
and 399.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4857 11725 4855 11750 4868 11751 4870 11730
TIME...MOT...LOC 0015Z 169DEG 1KT 4862 11738
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
VTLocal storm report, Jul 31, 5:19 PM PDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
519 PM PDT Thu Jul 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Rain 1 NNW Oroville 48.96N 119.44W
07/31/2025 M0.19 Inch Okanogan WA Trained Spotter
0.19 rain in 15 minutes. Winds gusting from
the south.
&&
ABLocal storm report, Jul 31, 5:30 PM PDT, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
530 PM PDT Thu Jul 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM Hail 2 N Twin Lakes 47.88N 116.87W
07/31/2025 M0.88 Inch Kootenai ID Public
report from facebook.
&&
CDLocal storm report, Jul 31, 6:08 PM PDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
608 PM PDT Thu Jul 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM Tstm Wnd Dmg 1 NNW Hayden Lake 47.78N 116.76W
07/31/2025 Kootenai ID Utility Company
Power outage per Kootenai Electric to over
500 customers.
&&
CDSpecial weather statement, Jul 31, 6:30 PM PDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Spokane WA
630 PM PDT Thu Jul 31 2025
IDZ001-010300-
Northern Panhandle ID-
630 PM PDT Thu Jul 31 2025
...Strong thunderstorms will impact portions of Boundary and northern
Bonner Counties through 800 PM PDT...
At 629 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles southwest of Bonners Ferry, moving north at 10
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Bonners Ferry, Moyie Springs, Copeland, Naples, Meadow Creek
Campground, and Meadow Creek.
This includes the following highways...
U.S. Highway 95 in Idaho between mile markers 495 and 536.
U.S. Highway 2 in Idaho between mile markers 65 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4899 11607 4892 11604 4861 11605 4850 11659
4886 11682
TIME...MOT...LOC 0129Z 172DEG 11KT 4860 11648
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ButlerThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:00 PM PDT | Areal Flood Advisory | OTX | Pend Oreille, Spokane | 82 min |
| Jul 31, 5:15 PM PDT | Special Weather Statement | OTX | Pend Oreille | 30 min |
| Jul 31, 10:28 PM PDT | Areal Flood Advisory | OTX | Asotin, Garfield | 2 hr |
| Aug 1, 12:36 AM PDT | Special Weather Statement | OTX | Spokane | 24 min |
| Aug 1, 1:27 AM PDT | Special Weather Statement | OTX | Spokane | 33 min |
| Aug 1, 2:04 AM PDT | Special Weather Statement | OTX | Ferry | 26 min |
| Aug 1, 11:04 AM PDT | Flood Watch | OTX | Pend Oreille | 9 hr |
| Aug 1, 2:41 PM PDT | Areal Flood Advisory | OTX | Okanogan | 3 hr |
| Aug 1, 2:50 PM PDT | Special Weather Statement | OTX | Okanogan | 40 min |
| Aug 1, 3:29 PM PDT | Areal Flood Advisory | OTX | Chelan | 3 hr |
| Aug 1, 4:54 PM PDT | Special Weather Statement | OTX | Ferry | 51 min |
| Jul 31, 6:30 PM PDT | Special Weather Statement | OTX | Boundary | 90 min |
| Jul 31, 8:42 PM PDT | Flash Flood Warning | OTX | Latah, Nez Perce | 2 hr |
| Aug 1, 12:34 AM PDT | Special Weather Statement | OTX | Bonner | 26 min |
| Aug 1, 12:02 PM PDT | Areal Flood Advisory | OTX | Latah, Nez Perce | 5 hr |
Nearby
Flash Flood Watches in Washington, 2025Flash Flood Watches in Idaho, 2025Every flash flood watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.